Allergex is a South African brand of loratadine, a medicine used to relieve symptoms of allergies, such as runny nose, sneezing, or itchy eyes, nose, or throat. Allergex is also given to help redness and itching caused by hives.
Each Allergex Non-Drowsy tablet contains 10 mgs of Loratadine which is micronized and 75 mg of lactose monohydrate, while 5 ml of Allergex Non-Drowsy syrup on the other hand, only contains 5 mg of micronised Loratadine, as well as 0, 1% m/v sodium benzoate as a preservative, as well as 1,000 mgs of sucrose.
Loratadine is in class of drugs called antihistamines. It works by blocking the effects of a substance called histamine in your body. The U.S. Food and Drug Administration (FDA) approved this medicine in 1993. Both Allergex Non-Drowsy syrup and tablets are indicated for the relief of symptoms associated with allergic rhinitis, rhinorrhoea (runny nose), itching of the nose and throat, chronic idiopathic urticaria (hives) and other allergic dermatoses (allergic skin reactions).
How long does Allergex stay in your system?
The elimination half-life of loratadine is 8–14 hours and that of its metabolite is 17–24 hours, which accounts for the 24-hour duration of action of the drug. Loratadine reaches peak plasma concentration in 1-2 hours; the metabolite does so in 3-4 hours. Allergex stay in your system for about 10 to 20 hours.
How many Allergex tablets can I take?
Use Allergex exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. Cold or allergy medicine is usually taken only for a short time until your symptoms clear up.
Allergex is usually taken once per day. Follow your doctor’s instructions.
Allergex Non-Drowsy Syrup can be prescribed to both adults and children of two years and over, but the tablets can only be used by adults. The dosage indicated for children and adults also vary.
See the dosage summary below:
• Children from two to five years old: 5 ml (1 medicine measure) once daily
• Children from six to twelve years old: 10 ml (2 medicine measures) once daily
• Adults and children of twelve years and older: 10 ml (2 medicine measures) or One Allergex Non-Drowsy tablet daily
Do not crush, chew, or break the regular tablet. Swallow the pill whole.
A child’s dose is based on age and some forms of loratadine are not for use in children younger than 6 years old. Carefully follow the dosing instructions provided with this medicine.
Measure Allergex syrup with the dosing syringe provided, or with a special dose-measuring spoon or medicine cup. If you do not have a dose-measuring device, ask your pharmacist for one.
Call your doctor if your symptoms do not improve, or if they get worse.
Store at room temperature away from moisture and heat.
What are side effects associated with using Allergex tablets and syrup?
Common side effects of Allergex tablets and syrup include:
• dry mouth
• muscle spasms
• pink eye (conjunctivitis)
• feeling of uneasiness
• feeling of discomfort
• upper respiratory tract infection
• abdominal pain
Other reported side effects of Allergex tablets and syrup include:
• Autonomic nervous system:
o altered tearing
o altered salivation
o reduced sense of sensation
o increased sweating
o high blood pressure
o low blood pressure
o rapid heartbeat (palpations)
o episodes of fast heartbeat (SVT)
o abnormal heart rhythm
• Central Nervous System:
o involuntary closing of eyelids
o difficulty speaking
o abnormal increase of muscle tension
o burning or prickling sensation
o spinning sensation (vertigo)
o altered taste
o loss of appetite
o abdominal discomfort
o gas (flatulence)
o increased appetite
o loose stools
o joint pain
o muscle pain
o decreased libido
o impaired concentration
o morbid dreams or nightmares
o breast pain
o menstrual cramps
o heavy periods
o difficulty breathing
o coughing up blood
o nasal dryness
o dry hair
o dry skin
o sensitivity to the sun
o severe itching
o skin discoloration
o urinary discoloration
o urinary incontinence
o urinary retention
o rapid swelling
o abnormal physical weakness
o back pain
o blurred vision
o chest pain
o eye pain
o leg cramps
o general sense of discomfort (malaise)
o ringing in the ears (tinnitus)
o weight gain
This document does not contain all possible side effects and others may occur. Check with your physician for additional information about side effects.
What other drugs may interact with Allergex?
Allergex may interact with other medicines for colds or allergies
This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.